Alert archive / Missouri / Flash Flood Warnings in 2007

Flash Flood Warning 61, NWS Springfield, MO

May 27, 2007Maries County, Miller County, Missouri

NWS Springfield, MO issued this flash flood warning at May 27, 2007, 1:33 PM CDT for Maries County, Miller County, Missouri. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 27, 2007, 1:33 PM CDT (18:33 UTC)
Expired
May 27, 2007, 4:30 PM CDT
In force
3 hr
Issued by
NWS Springfield, MO
Area
Counties, with a storm outline in the text
Flood severity
None

Counties Maries County, MO, Miller County, MO

The radar

The St Louis radar (KLSX), 144 km from the middle of the area, began a volume at 18:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 27, 3:00 PM CDTFLASH FLOODBrumley, MOMILL AND WOLF CREEKS NEAR BRUMLEY OUT OF THEIR BANKS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 87 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 6.6 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2007-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 150 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2007-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
150 J/kg
Mixed-layer CIN
-31 J/kg
Mixed-layer LCL
1116 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
19 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KSGF 271839
FFWSGF
MOC125-131-272130-
/X.NEW.KSGF.FF.W.0061.070527T1833Z-070527T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
133 PM CDT SUN MAY 27 2007

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  MILLER COUNTY IN CENTRAL MISSOURI...
  MARIES COUNTY IN CENTRAL MISSOURI...

* UNTIL 430 PM CDT.

* AT 131 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE 
  WARNED AREA. ONE INCH OF RAIN HAS ALREADY FALLEN BETWEEN SAINT 
  ELIZABETH...IBERIA AND BRUNLEY SINCE 1230 PM...WITH ADDITIONAL 
  THUNDERSTORMS PRODUCING ANOTHER ONE OR TWO OF RAINFALL LIKELY IN 
  THE SAME AREAS THROUGH 3 PM. THIS AREA OF THUNDERSTORMS IS 
  EXPECTED TO AFFECT PORTIONS OF NORTHWEST MARIES COUNTY BETWEEN 130 
  AND 3 PM. 

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO   
  OCCUR. SOME LOCATIONS THAT MAY EXPERIENCE FLASH FLOODING 
  INCLUDE...THE BRUSHY FORK...BARREN FORK...TAVERN CREEK AND LITTLE 
  TAVERN CREEK BASINS THROUGH THE MID AFTERNOON. 

FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT OR IN A VEHICLE.

LAT...LON 3829 9186 3801 9200 3802 9250 3810 9255
      3832 9238

$$

JLT

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at May 27, 12:25 PM CDT, 1 hour 8 minutes earlier.

Area forecast discussion, May 27, 12:25 PM CDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1225 PM CDT SUN MAY 27 2007

.UPDATE...

WEAK STATIONARY FRONT EXTENDS ROUGHLY ALONG THE I-70 CORRIDOR AT
THIS HOUR. HOWEVER...NUMEROUS OUTFLOW BOUNDARIES FROM PREVIOUS DAYS
CONVECTION EXIST ACROSS THE AREA.  CONVECTION DEVELOPING AT THIS
HOUR IN WHAT WAS A CLEAR SLOT EARLIER THIS MORNING.  EXPECT THIS
ACTIVITY TO BECOME MORE NUMEROUS THROUGHOUT THE AFTERNOON AND
GRADUALLY SPREAD WESTWARD WITH THE AFTERNOON HEATING.

&&

.AVIATION...

FOR THE 18Z TAFS...LIGHT RAIN HAS PERSISTED IN AND AROUND THE KJLN
TERMINAL THROUGHOUT THE MORNING.  OTHERWISE...VFR CONDITIONS PREVAIL
ACROSS THE REGION. HOWEVER...CONVECTION HAS BEGUN TO INITIATE OVER
SOUTH CENTRAL MISSOURI.

A COMBINATION OF A MOIST UNSTABLE AIR MASS AND A SERIES OF UPPER
LEVEL SYSTEMS TRAVERSING THE AREA WILL ALLOW SCATTERED CONVECTION TO
DEVELOP ACROSS THE ENTIRE AREA THROUGHOUT THE AFTERNOON AND CONTINUE
TO AROUND SUNSET. EXPECT VFR CONDITIONS THROUGH THE PERIOD WITH
OCCASIONAL MVFR CONDITIONS IN THE VICINITY OF THE STRONGER
THUNDERSTORMS.

GAEDE

&&

PREVIOUS DISCUSSION...
//245 AM CDT SUN MAY 27 2007//
MORE OF THE SAME THROUGH THE NEXT SEVERAL DAYS. EXPECTING AFTERNOON
CONVECTION WITH MAIN HAZARDS BEING MODERATE TO HEAVY RAINFALL
LEADING TO SOME FLASH FLOODING. COULD BE SOME ISOLATED SEVERE
THUNDERSTORMS AS WAS THE CASE YESTERDAY. BUT ALL IN ALL...MORE
BENEFICIAL RAINFALL EXPECTED OVER THE MISSOURI OZARKS AND SOUTHEAST
KANSAS EACH AFTERNOON AND EARLY EVENING THROUGH TUESDAY.

CURRENTLY...SLOW MOVING COLD FRONT MOVING INTO NORTHWESTERN MISSOURI
THIS MORNING CREATING SOME CONVECTION OVER THAT PART OF THE STATE.
REMNANTS OF MCV CONTINUE OVER EASTERN OKLAHOMA. SOUTHERLY FLOW
CONTINUES OVER SOUTHERN MISSOURI AND SOUTHEAST KANSAS. STILL SEEING
SOME SHOWER ACTIVITY OVER CENTRAL MISSOURI THIS MORNING...NOTHING
TOO SERIOUS THOUGH AT THIS TIME WITH HOURLY RAINFALL RATES GENERALLY
UNDER A QUARTER OF AN INCH.

FOR TODAY...DECENT ISENTROPIC UPGLIDE THROUGH THE DAY SHOULD AID IN
INCREASING POPS ACROSS MUCH OF THE CWA TODAY. ESPECIALLY ACROSS
CENTRAL MISSOURI WHERE THIS AREA MAY BE MORE INFLUENCED BY THE COLD
FRONT AS IT SLOWLY MOVES A LITTLE FURTHER SOUTH. HAVE RAISED POPS TO
70-80% RANGE ACROSS WESTERN AND NORTHERN PORTIONS OF THE CWA FOR
THIS AFTERNOON TO REFLECT THIS THINKING. COULD SEE SOME PIECES OF
ENERGY COME ROTATING OFF THE EAST OKLAHOMA MCV AS WELL...SO WOULD
THINK OUR WESTERN ZONES WOULD HAVE INCREASED CHANCES FOR RAIN OUT
THAT WAY. GFS BEING VERY BULLISH ON QPF TOTALS THIS AFTERNOON WITH 6
HOUR QPF TOTALS NEAR A HALF INCH OUT WEST. CONTINUED WEAK UPPER FLOW
SEEN ON MODEL SOUNDINGS WITH PWATS RIGHT AROUND 1.5 INCHES. SO
STORMS WILL BE SLOW MOVING AND EFFICIENT PRECIP PRODUCERS ONCE AGAIN.

MORE OF THE SAME AS GENERAL PATTERN REMAINS UNCHANGED. EXPECTING
AFTERNOON CONVECTION THROUGH TUESDAY AS SOUTHEASTERN U.S. RIDGE
HOLDS FIRM. THIS WILL KEEP US IN MOIST SOUTHERLY FLOW THROUGH
WEDNESDAY MORNING. GFS STILL TRYING TO BRING A COLD FRONT THROUGH
WEDNESDAY AFTERNOON. NOT READY TO JUMP ON ANYTHING YET...SINCE THE
GFS HAS SLOWED SOME OVER THE PAST COUPLE OF RUNS.

GCC

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.

WFO SGF
Hazardous weather outlook, May 27, 1:05 PM CDT, 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
105 PM CDT SUN MAY 27 2007

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-281815-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
105 PM CDT SUN MAY 27 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

  WEATHER HAZARDS EXPECTED:

  THUNDERSTORMS CAPABLE OF PRODUCING HEAVY RAINFALL AND LOCALIZED
  AREAS OF FLASH FLOODING AND FREQUENT CLOUD TO GROUND LIGHTNING.

  AREAS AFFECTED AND TIMING:

  SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP AND MOVE
  NORTHEAST ACROSS PORTIONS OF EXTREME SOUTHEAST
  KANSAS...SOUTHWEST AND CENTRAL MISSOURI THIS AFTERNOON AND
  EVENING.

  DISCUSSION:

  AREAS OF SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP THIS
  AFTERNOON ACROSS SOUTHEAST KANSAS...SOUTHWEST AND CENTRAL
  MISSOURI. THESE STORMS WILL MOVE SLOWLY TO THE NORTHEAST THROUGH
  THE EVENING. THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING
  VERY HEAVY RAINFALL AND LOCALIZED AREAS OF FLASH
  FLOODING...ESPECIALLY WITH STORMS THAT ARE MOVING SLOWLY OR
  TRAINING OVER A PARTICULAR LOCATION. THESE STORMS WILL BE CAPABLE
  OF PRODUCING GUSTY WINDS THIS AFTERNOON...HOWEVER THESE GUST
  SHOULD REMAIN BELOW SEVERE LIMITS. CANNOT RULE OUT AN ISOLATED
  STORM THAT IS CAPABLE OF PRODUCING GUSTS UP TO 60 MPH...BUT THIS
  WOULD BE ISOLATED AT BEST. FINALLY...FREQUENT CLOUD TO GROUND
  LIGHTNING IS LIKELY...THEREFORE AREA INTERESTS THAT HAVE WEEKEND
  OUTDOOR PLANS SHOULD CLOSELY MONITOR THE WEATHER CONDITIONS
  THROUGH THIS EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

  SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE BOTH
  MEMORIAL DAY AND TUESDAY DURING THE AFTERNOON AND EVENING HOURS
  AS A MOIST UNSTABLE AIR REMAINS OVER THE REGION. HEAVY RAINFALL
  AND LOCALIZED FLOODING WILL ONCE AGAIN BE POSSIBLE ACROSS
  PORTIONS OF CENTRAL MISSOURI MONDAY AFTERNOON AND EVENING.
  CHANCES FOR THUNDERSTORMS INCREASE WEDNESDAY AS A COLD FRONT
  MOVES INTO EASTERN KANSAS WEDNESDAY AFTERNOON AND INTO THE
  MISSOURI OZARKS WEDNESDAY EVENING. THE POTENTIAL FOR SEVERE
  THUNDERSTORMS WILL INCREASE...BUT TIMING AND AREAS AFFECTED
  REMAINS UNCERTAIN AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

WISE/CLAYCOMB

Nearby

Flash Flood Warnings in Missouri, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.